Psycho-Babble Medication Thread 694488

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

New pdoc, meds again-abilify?

Posted by woolav on October 13, 2006, at 12:45:46

Hello, I have been off meds for 8 months, but am seeing a new pdoc now and starting back again. She put me on 40mg prozac and 4mg abilify (which i have never taken) - I feel weird today, but thats prob normal. Anyone know anything about abilify? what should I expect?
Thanks!

 

Abilify woolav

Posted by pseudoname on October 13, 2006, at 16:43:16

In reply to New pdoc, meds again-abilify?, posted by woolav on October 13, 2006, at 12:45:46

Hi, woolav. What did she give you the meds for? (depression, etc?)

> Anyone know anything about abilify? what should I expect?

You might get very sedated after a day or two, if you're taking the full 4 mg. That's what often (not always) happens. I'm on my second time trying Abilify, and this time I started out 2.5 mg every other day. After a week I upped it to 2.5 mg/day Mon-Tues, none Wed, 2.5 mg Thu-Fri, etc, gradually working my way up to 5 mg/day, I hope without the sedation.

Abilify also made me feel crazy with worries or anxieties out of the blue. People on Babble (and later my pdoc) said those will probably subside in a couple weeks if I stick it out.

A few people posted Abilify experiences in p-bot's thread a few days ago, too: http://www.dr-bob.org/babble/20061003/msgs/691519.html

Good luck.

 

Re: Abilify

Posted by Phillipa on October 13, 2006, at 17:07:29

In reply to Abilify woolav, posted by pseudoname on October 13, 2006, at 16:43:16

Hi Woolav so you've been doing well til now? Thant's wonderful. Love Phillipa

 

Re: Abilify

Posted by woolav on October 16, 2006, at 7:48:05

In reply to Re: Abilify, posted by Phillipa on October 13, 2006, at 17:07:29

Yes, I have been doing well most of the summer. (spring was bad though)
But now reading about abilify makes me nervous. I do feel super tired, sick, wanting to be in bed. I just wonder if its worth sticking it out.

Thanks!
S

 

lower dose? woolav

Posted by pseudoname on October 16, 2006, at 10:51:51

In reply to Re: Abilify, posted by woolav on October 16, 2006, at 7:48:05

> But now reading about abilify makes me nervous. I do feel super tired, sick, wanting to be in bed. I just wonder if its worth sticking it out.

Would you be able to try a lower dose of it (even every other day, for example), and increase it gradually to avoid the worst sedation?

 

Re: lower dose?

Posted by woolav on October 16, 2006, at 11:29:19

In reply to lower dose? woolav, posted by pseudoname on October 16, 2006, at 10:51:51

Yes, I could do that. What I have are actually 5mg pills. So, i could break them in half and perhaps do 2.5mg every other day??\

I guess my main question is what is the benefit of sticking it out? Is abilify good for depression?

Thanks
:)

 

Re: lower dose? woolav

Posted by Phillipa on October 16, 2006, at 18:50:32

In reply to Re: lower dose?, posted by woolav on October 16, 2006, at 11:29:19

Woolav I have no idea why noone is posting today. But I've heard that it is good for depression. And others say that start on a low dose 2.5mg sounds about right. And google Bob's site on ambilify. Love Phillipa

 

Re: lower dose?

Posted by exquilter on October 16, 2006, at 21:13:19

In reply to Re: lower dose? woolav, posted by Phillipa on October 16, 2006, at 18:50:32

Sleepiness seems better since I started taking it at night instead of in the A.M.

Exquilter

 

Re: lower dose?

Posted by Emily Elizabeth on October 16, 2006, at 21:24:03

In reply to Re: lower dose?, posted by woolav on October 16, 2006, at 11:29:19

Abilify has been great for my depression. I would suggest sticking with it!

Best,
EE

 

Re: lower dose?

Posted by Phillipa on October 16, 2006, at 21:25:26

In reply to Re: lower dose?, posted by Emily Elizabeth on October 16, 2006, at 21:24:03

How does it work for depression? I'm not clear on that at all. Thanks love phillipa

 

Re: Phillipa's question- how does it work? (nm)

Posted by woolav on October 17, 2006, at 8:47:11

In reply to Re: lower dose?, posted by Phillipa on October 16, 2006, at 21:25:26

 

Re: I guess I will stick it out and see...... (nm)

Posted by woolav on October 18, 2006, at 9:22:20

In reply to Re: Phillipa's question- how does it work? (nm), posted by woolav on October 17, 2006, at 8:47:11


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.